Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 8, 2019, 4:01 AM CST. It took effect at Jan 8, 2019, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 4:01 AM CST (10:01 UTC)
- In effect from
- Jan 8, 2019, 12:00 PM CST
- Expired
- Jan 8, 2019, 9:08 PM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
404 WHUS73 KGRB 081001 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 401 AM CST Tue Jan 8 2019 LMZ542-543-081815- /O.NEW.KGRB.GL.W.0002.190108T1800Z-190109T0600Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 401 AM CST Tue Jan 8 2019 ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from noon today to midnight CST tonight. * WINDS...West increasing to 30 knots with gale force gusts to 35 knots this afternoon, becoming northwest this evening. * WAVES...Building to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-081815- /O.NEW.KGRB.SC.Y.0003.190108T1800Z-190110T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 401 AM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST WEDNESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from noon today to 6 PM CST Wednesday. * WINDS...Becoming northwest 15 to 25 knots this afternoon. * WAVES...Building to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-081815- /O.NEW.KGRB.SC.Y.0003.190108T1800Z-190110T1200Z/ Rock Island Passage to Sturgeon Bay WI- 401 AM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from noon today to 6 AM CST Thursday. * WINDS...Becoming northwest 15 to 25 knots this afternoon, increasing to 30 knots tonight. * WAVES...Building to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
3 follow-up statements
241 WHUS73 KGRB 081629 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1029 AM CST Tue Jan 8 2019 LMZ542-543-090030- /O.CON.KGRB.GL.W.0002.190108T1800Z-190109T0600Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1029 AM CST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...West increasing to 30 knots with gale force gusts to 35 knots. Becoming northwest this evening. * WAVES...Building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-090030- /O.CON.KGRB.SC.Y.0003.190108T1800Z-190110T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1029 AM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...Becoming northwest 15 to 25 knots. * WAVES...Building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-090030- /O.CON.KGRB.SC.Y.0003.190108T1800Z-190110T1200Z/ Rock Island Passage to Sturgeon Bay WI- 1029 AM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...Becoming northwest 15 to 25 knots, increasing to 30 knots tonight. * WAVES...Building to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
717 WHUS73 KGRB 082138 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 338 PM CST Tue Jan 8 2019 LMZ542-543-090545- /O.CON.KGRB.GL.W.0002.000000T0000Z-190109T0600Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 338 PM CST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest to 30 knots with gale force gusts to 35 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-090545- /O.CON.KGRB.SC.Y.0003.000000T0000Z-190110T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 338 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-090545- /O.CON.KGRB.SC.Y.0003.000000T0000Z-190110T1200Z/ Rock Island Passage to Sturgeon Bay WI- 338 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...Northwest 15 to 25 knots, increasing to 30 knots tonight. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
466 WHUS73 KGRB 090308 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CST Tue Jan 8 2019 LMZ542-543-091115- /O.CAN.KGRB.GL.W.0002.000000T0000Z-190109T0600Z/ /O.EXA.KGRB.SC.Y.0003.000000T0000Z-190110T1200Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 6 AM CST Thursday. The Gale Warning has been cancelled. * WINDS...Northwest to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-091115- /O.CON.KGRB.SC.Y.0003.000000T0000Z-190110T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 908 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541-091115- /O.CON.KGRB.SC.Y.0003.000000T0000Z-190110T1200Z/ Rock Island Passage to Sturgeon Bay WI- 908 PM CST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...Northwest to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 8, 3:08 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 8, 3:08 AM CST, 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 308 AM CST Tue Jan 8 2019 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 307 AM CST Tue Jan 8 2019 Relatively mild temperatures in the 30s were noted across the region during the early morning hours. These mild temperatures will be short lived as a cold front sweeps through the western Great Lakes this morning, causing temperatures to plummet throughout the day. Therefore high temperatures today should be in the morning hours, with temperatures falling through the 20s during the afternoon hours. The cold front will also bring the chance for snow showers to most areas as it tracks through, however amounts are expected to be fairly light with a dusting possible. East-central Wisconsin and the lakeshore could see a mix of rain and snow before changing over to all snow this afternoon as the colder air filters in. Despite the low snowfall amounts, roads could be slippery as yesterdays rain freezes on area roadways. The cold front will also bring very gusty west to northwesterly winds after it passes, with winds gusting to 30 to 40 mph during the afternoon hours, especially across central and east-central Wisconsin. Precipitation is expected to end across much of the area in the wake of this cold front. However winds will become favorable for Lake Effect Snow across Vilas County later tonight into Wednesday as they turn to a north-northwesterly direction. 1 to 3 inches, with a possible 4 inches is possible tonight and Wednesday from this LES. Given the long time period the snow will fall no headlines are anticipated with this event for this forecast issuance. Temperatures behind the cold front will be notably colder, with lows tonight ranging from the single digits above zero across the north, with 10 to 15 degrees across the south. Highs Wednesday will only rise to 10 to 15 across the north, with middle to upper teens across the south during the afternoon hours. .LONG TERM...Wednesday Night Through Monday Issued at 307 AM CST Tue Jan 8 2019 Ongoing lake-effect snow showers will diminish and then end across north-central Wisconsin Wednesday night as a surface ridge moves into the state, resulting in unfavorable flow for lake- effect in the area. A mid level trough and inverted surface trough will bring snow to the area Friday into Saturday morning, but models do not show much moisture with the system so totals should be low. A much stronger system will pass south of the Ohio Valley so any Gulf moisture should get wrapped up in that system. The rest of the forecast looks to be dry. A warming trend will bring above normal temperatures back to the area for the end of this week into early next week. && .AVIATION...for 06Z TAF Issuance Issued at 1037 PM CST Mon Jan 7 2019 Stubborn MVFR to IFR ceilings continue late this evening at each of the TAF sites, although some downsloping over the eastern TAF sites is allowing the clouds to break to some extent. Any brief improvement overnight, will give way to thickening clouds late tonight into Tuesday morning as the next area of low pressure develops and slides eastward into the area. This will again lead to lower ceilings and possibly some reduced visibility for the southern TAF sites as some light snow may pass through the area Tuesday morning. Gusty westerly winds are expected to develop late Tuesday morning into Tuesday afternoon with gusts over 30 knots expected across central into northeast Wisconsin. && .MARINE... Issued at 307 AM CST Tue Jan 8 2019 Gusty west to northwesterly winds in the wake of a cold front will cause winds to gust to around Gale force south of Kewaunee during the afternoon hours. Therefore a Gale Warning has been issued for these nearshore zones on Lake Michigan this afternoon and this evening before winds subside to Small Craft Advisory criteria. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Cooley MARINE.........Kurimski
Hazardous weather outlook, Jan 7, 2:32 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CST Mon Jan 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Untreated roads, bridges and overpasses will remain slippery across the region. In addition, wet roads may become ice covered as temperatures drop below freezing overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Minor snow accumulations of an inch or less will impact parts of central and east-central Wisconsin Tuesday morning, and may result in locally hazardous travel conditions for the morning commute. Snow showers could also result in a few slick spots across north- central and far northeast Wisconsin Tuesday afternoon. Lake-effect snow showers will affect Vilas county Tuesday night through Wednesday night, and bring several inches of accumulation to the northwest part of the county. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-082045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Northwest winds may gust to near gale force Tuesday afternoon and Tuesday night. Eckberg/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:01 AM CST | Small Craft Advisory | GRB | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.